MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE C CS 127 NK; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE C CS 127 NK; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6057-0230D
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left hip.It was reported that the nurse brought the device to the surgeon.The surgeon opened the device and reported there was foreign material stuck to the device that appeared to be either glue or styrofoam.Due to sterility concerns, the surgeon refused to implant the device.Rep retrieved another device for the surgeon to use with a surgical delay of under 5 minutes.
 
Additional Manufacturer Narrative
An event regarding foreign matter involving an accolade stem was reported.The event was confirmed by product inspection.Method & results: -product evaluation and results: a material analysis has been performed and the report concluded, ¿debris was observed on the stem.Ftir analysis the assayed spectrum of the debris could not be matched to the available library spectrum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.¿ -product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.-complaint history review: no other events were reported for the lot indicated.Conclusions: the investigation confirmed the reported event however, the root cause could not be determined.A material analysis report concluded, "debris was observed on the stem.Ftir analysis the assayed spectrum of the debris could not be matched to the available library spectrum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.¿ furthermore, consultation with packaging operation sme¿s noted that based on the packaging design, device router and their procedure for visual checks this device was manufactured and packaged to specification and the alleged event would not have occurred.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE C CS 127 NK
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8086856
Report Number0002249697-2018-03759
Device Sequence Number295111
Product Code LPH
UDI-Device Identifier07613327020663
UDI-Public07613327020663
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2021
Device Catalogue Number6057-0230D
Device Lot NumberY58L9Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;